MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE EXTREME LATERAL LUMBAR IMPLANT INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE EXTREME LATERAL LUMBAR IMPLANT INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6900160
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned to nuvasive for evaluation; the reported event was confirmed by review of a photograph of the fractured inserter.No operative notes and/or radiograph images were provided for review of usage/technique.A review of the device history record was performed and no discrepancies relevant to the reported event were found.A definitive root cause was unable to be determined with the information provided.Labeling review: "the instruments should be treated as any precision instrument and should be carefully placed on trays, cleaned after each use, and stored, according to generally accepted hospital methods and practices.The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury." "care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "the physical characteristics required for many instruments do not permit them to be manufactured from implantable materials.If any broken fragments of instruments remain in the body of a patient, they could cause allergic reactions or infections.If an instrument breaks in surgery and fragments go into the patient, these pieces should be removed prior to closure and should not be implanted." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial extreme lateral interbody fusion procedure on an unknown date.During the procedure, the distal tip of the implant inserter fractured.The fractured piece was unable to be located and as a result, may have been retained by the patient.It was reported there was no injury attributed to the device; no information on any further patient impact was provided.No further information was available.
 
Event or Problem Description
Medwatch report # 2031966 - 2023 - 00001 was inadvertently submitted.After a review of the reported event and additional information received, it has been determined that there no indication of an adverse reaction, death or serious injury, or the need for intervention to prevent death or serious injury.Further, death or serious injury is unlikely should this or a similar event recur and unretrieved fragment was left in the patient.No reporting is required.
 
Additional Manufacturer Narrative

Brand Name
NUVASIVE EXTREME LATERAL LUMBAR IMPLANT INSERTER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key16118212
Report Number2031966-2023-00001
Device Sequence Number5753835
Product Code MAX
UDI-Device Identifier00887517383532
UDI-Public887517383532
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K161230
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6900160
Device Catalogue NumberN/A
Device Lot Number125380-033
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose